Tramadol withdrawn after heart attacks

My doctor stopped me taking tramadol Monday. I have had 2 heart attacks, I have had CABG, I have diabetes. My heartbeat seems to be irregular and I'm light headed. Should I be concerned?


Hi Cliff,
No patient should take pain medications such as tramadol other than for a short period after recovery from heart surgery. Your symptoms (irregular heart beat, light headedness) however indicate that not all is well. They may be caused by an arrhythmia such as atrial fibrillation, anemia or other causes. You may need some blood tests, a chest X ray and a cardiac echo to make sure your heart is working the way it should.

Hope this helps,

Dr T


Post new comment

The content of this field is kept private and will not be shown publicly.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Allowed HTML tags: <a> <em> <strong> <cite> <code> <ul> <ol> <li> <dl> <dt> <dd>
  • Lines and paragraphs break automatically.

More information about formatting options

This question is for testing whether you are a human visitor and to prevent automated spam submissions.
10 + 4 =
Solve this simple math problem and enter the result. E.g. for 1+3, enter 4.
By submitting this form, you accept the Mollom privacy policy.